Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 41, NWS Northern Indiana

May 24, 2017

NWS Northern Indiana issued this small craft advisory at May 24, 2017, 11:45 AM EDT. It took effect at May 24, 2017, 5:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 24, 2017, 11:45 AM EDT (15:45 UTC)
In effect from
May 24, 2017, 5:00 PM EDT
Expired
May 25, 2017, 11:00 PM EDT
In force
30 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

140 
WHUS73 KIWX 241545
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EDT WED MAY 24 2017

LMZ043-046-242345-
/O.NEW.KIWX.SC.Y.0041.170524T2100Z-170525T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1145 AM EDT WED MAY 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO NOON EDT THURSDAY. 

* WINDS...NORTH 10 TO 15 KNOTS.

* WAVES...2 TO 4 FEET BUILDING TO 3 TO 5 FEET BY LATE AFTERNOON.
  WAVES 3 TO 5 FEET OVERNIGHT, DIMINISHING TO 2 TO 4 FEET THURSDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
543 
WHUS73 KIWX 241954
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT WED MAY 24 2017

LMZ043-046-250400-
/O.CON.KIWX.SC.Y.0041.170524T2100Z-170525T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 PM EDT WED MAY 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

* WINDS...NORTH 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THURSDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
426 
WHUS73 KIWX 250221
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT WED MAY 24 2017

LMZ043-046-251030-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-170525T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 PM EDT WED MAY 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
THURSDAY...

* WINDS...NORTH 10 TO 20 KNOTS BACKING NORTHWEST.

* WAVES...3 TO 5 FEET DIMINISHING TO 2 TO 4 FEET THURSDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
022 
WHUS73 KIWX 250812
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 AM EDT THU MAY 25 2017

LMZ043-046-251630-
/O.EXT.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
412 AM EDT THU MAY 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTH TO NORTHEAST 10 TO 20 KNOTS BACKING NORTHWEST THIS
  AFTERNOON.

* WAVES...3 TO 6 FEET DIMINISHING TO 2 TO 4 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
982 
WHUS73 KIWX 251414
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EDT THU MAY 25 2017

LMZ043-046-252215-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1014 AM EDT THU MAY 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS 
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 6 FEET SUBSIDING TO 4 FEET OR LESS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
899 
WHUS73 KIWX 252000
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT THU MAY 25 2017

LMZ043-046-260300-
/O.CON.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EDT THU MAY 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 4 FEET OR LESS BY LATE 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
239 
WHUS73 KIWX 260239
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EDT THU MAY 25 2017

LMZ043-046-260345-
/O.EXP.KIWX.SC.Y.0041.000000T0000Z-170526T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1039 PM EDT THU MAY 25 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING...

WINDS AND WAVES WILL CONTINUE TO DIMINISH LATE EVENING AND
OVERNIGHT. THEREFORE, THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO
EXPIRE AT 11 PM EDT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 24, 6:31 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 24, 6:31 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
631 AM EDT Wed May 24 2017

.SYNOPSIS...
Issued at 423 AM EDT Wed May 24 2017

Showers will become widespread by late today as an upper low moves
into the area. A few storms are possible; however, the storms are
not expected to become severe. Highs should be mostly in the 60s;
however, some 70s are possible where there are enough breaks in
the clouds. For Friday through Monday, the best chances for
showers and storms are Saturday night and Sunday. Most of the
holiday weekend will be dry with highs in the 70s to around 80.

&&

.SHORT TERM...(Today through Thursday)
Issued at 416 AM EDT Wed May 24 2017

An upper low was over Iowa early this morning. This low will drop
south and then recurve north and bring a round of showers and a
few storms to the area today and tonight. Prefer the ECMWF that
appears to maintain better consistency than the other models and
also supports the potential for rainfall amounts over an inch by
Thursday morning. Severe storms are not expected given clouds and
limited instability. However, localized flooding is possible
especially where any bands of heavier rain set up. Rain will
diminish late tonight and Thursday as the system accelerates east.

&&

.LONG TERM...(Thursday night through Tuesday)
Issued at 416 AM EDT Wed May 24 2017

The upper level flow will become more west with moderating
temperatures by Friday. Highs should be in the 70s to around 80
from Friday through Monday. There is still some uncertainty
concerning the timing of showers and storms during this period.
Rejected the model blend given an apparent wet bias and
unrealistic shower/storm chances most periods. Limited forecast
showers and storms to Friday night,Saturday night and Sunday given
the timing of the next system. Most of the holiday weekend will
be dry with temperatures near normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 631 AM EDT Wed May 24 2017

Upr low over IA will drop swd into the TN valley by this evening.
Heating/destabilization into early aftn will result in rapid shra
dvlpmnt as mid lvl deformation based forcing spreads in across the
area. Thus expect a gradual reduction in flight conditions through
this aftn with mvfr likely invof KFWA. Somewhat drier air in place
invof KSBN with slower saturation expected resulting in likely mvfr
conditions later this evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 24, 6:08 AM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
608 AM EDT Wed May 24 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-251015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
608 AM EDT Wed May 24 2017 /508 AM CDT Wed May 24 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms this afternoon and early tonight.
The storms are not expected to become severe, but locally heavy
rainfall is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for thunderstorms mainly Saturday night and Sunday.
The storms are not expected to become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-251015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
608 AM EDT Wed May 24 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Saturday night and Sunday. The
storms are not expected to become severe.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:33 AM EDTBeach Hazards StatementIWX35 hr
May 24, 2:33 PM EDTSpecial Weather StatementIWXAllen42 min
May 24, 3:43 PM EDTSpecial Weather StatementIWXLaGrange47 min
May 24, 4:13 PM EDTSpecial Weather StatementIWXLaGrange32 min
May 24, 4:44 PM EDTSpecial Weather StatementIWXElkhart46 min
May 24, 5:06 PM EDTSpecial Weather StatementIWXSaint Joseph39 min
May 24, 5:27 PM EDTAreal Flood AdvisoryIWXAdams, Allen3 hr
May 24, 7:57 PM EDTFlash Flood WarningIWXAdams, Allen, Wells3 hr
May 24, 2:51 PM EDTSpecial Weather StatementIWXDefiance39 min
May 24, 6:26 PM EDTAreal Flood AdvisoryIWXVan Wert3 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.